Alert archive / California / Wind Advisories in 2008
Wind Advisory 32, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Dec 22, 2008, 5:10 PM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2008, 5:10 PM PST (01:10 UTC)
- Expired
- Dec 22, 2008, 8:03 PM PST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 230110 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 610 PM MST MON DEC 22 2008 CAZ033-230600- /O.NEW.KPSR.WI.Y.0032.081223T0110Z-081223T0600Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 510 PM PST MON DEC 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A STRONG COLD FRONT HAS PASSED THROUGH THE AREA EARLIER THIS EVENING. WEST WINDS BEHIND THIS FRONT HAD INCREASED TO 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH...WITH A GUST OF 45 MPH HAVING BEEN REPORTED AT EL CENTRO NAVAL AIR STATION JUST BEFORE 5 PM PST...AND 41 MPH AT IMPERIAL AIRPORT. GUSTS UP TO 45 MPH ARE EXPECTED TO CONTINUE THROUGHOUT MOST OF THE EVENING...WITH SOME DIMINISHING OF THE GUSTS BEFORE MIDNIGHT. SOME BLOWING DUST MAY ALSO ACCOMPANY THE WINDS...POTENTIALLY LOWERING VISIBILITIES TO UNDER A MILE AT TIMES. MOTORISTS...ESPECIALLY THOSE DRIVING ALONG INTERSTATE 8 BETWEEN IMPERIAL AND THE SAN DIEGO COUNTY LINE...SHOULD BE ALERT FOR THESE STRONG WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
1 follow-up statement
000 WWUS75 KPSR 230403 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 903 PM MST MON DEC 22 2008 CAZ033-230515- /O.CAN.KPSR.WI.Y.0032.000000T0000Z-081223T0600Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 803 PM PST MON DEC 22 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. THE WINDS THAT WERE PREVIOUSLY GUSTING TO OVER 40 MPH EARLIER THIS EVENING HAD DECREASED TO AROUND 25 TO 30 MPH WITH A FEW GUSTS TO NEAR 35 MPH AT 8 PM PST. ALTHOUGH WINDS WILL STAY GUSTY OUT OF THE WEST THE REMAINDER OF TONIGHT...SPEEDS WILL GENERALLY REMAIN UNDER WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 22, 1:35 PM PST, 3 hours 35 minutes earlier.
Area forecast discussion, Dec 22, 1:35 PM PST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 235 PM MST MON DEC 22 2008 .SYNOPSIS... A SERIES OF PACIFIC STORMS MOVE THROUGH THE AREA FROM TIME TO TIME THIS WEEK. AS A RESULT...A CHANCE OF SHOWERS WILL DEVELOP TONIGHT INTO TUESDAY MORNING...THEN AGAIN LATE WEDNESDAY AFTERNOON INTO CHRISTMAS MORNING. A MUCH COLDER STORM IS EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING...WITH A CHANCE OF RAIN AND SNOW DEVELOPING MAINLY OVER SOUTH CENTRAL ARIZONA. SNOW LEVELS EARLY FRIDAY MORNING COULD FALL TO NEAR 3 THOUSAND FEET. CLEARING SKIES AND MUCH COLDER TEMPERATURES ARE FORECAST FRIDAY AND SATURDAY NIGHTS...WITH MOST LOWER ELEVATIONS FALLING TO FREEZING SATURDAY MORNING. A HIGH PRESSURE SYSTEM WILL REBUILD OVER THE AREA SUNDAY AND MONDAY FOR MOSTLY CLEAR SKIES AND WARMER TEMPERATURES. && .DISCUSSION... UNSETTLED WEATHER IS STILL ON TRACK THIS WEEK ACROSS THE FORECAST AREA (SOUTHEAST CA TO SOUTHWEST AND SOUTH CENTRAL AZ). AS MENTIONED EARLIER...A SERIES OF STORMS WILL COME IN WAVES...WITH EACH WAVE BECOMING A LITTLE STRONGER AND COLDER. ONE LOW PRESSURE SYSTEM IS EXPECTED TONIGHT...ANOTHER WEDNESDAY NIGHT AND CHRISTMAS MORNING... AND AGAIN LATE THURSDAY NIGHT AND FRIDAY. DETAILS BELOW. TONIGHT AND TUESDAY... A COLD FRONT WILL SWEEP WEST TO EAST ACROSS THE REGION TONIGHT. THICKENING CLOUDS MONDAY AFTERNOON SIGNALED THE COLD FRONT. HOWEVER ...BECAUSE OF THE PRONOUNCED RAIN SHADOW EFFECTS OFF THE COAST MOUNTAINS...RAIN CHANCES IN SOUTHEAST CA AND THE COLORADO RIVER AREA WILL BE SLIGHT. A BETTER CHANCE OF SHOWERS WILL OCCUR TONIGHT AND EARLY TUESDAY MORNING OVER SOUTH CENTRAL AZ...INCLUDING PHOENIX. SNOW LEVELS WILL REMAIN HIGH...AROUND 6500 FEET SO NO SNOW PROBLEMS EXPECTED. WEDNESDAY AND THURSDAY... A STRONGER AND WETTER STORM WILL MOVE INTO THE REGION...WITH PERHAPS SOME LIGHT SHOWERS SHOWERS DEVELOPING ACROSS THE ENTIRE FORECAST AREA BY LATE AFTERNOON WEDNESDAY. SINCE THIS IS A WETTER STORM... WITH A DIFFERENT ORIENTATION...PARTS OF SOUTHEAST CA AND THE COLORADO RIVER HAVE A BETTER CHANCE OF SHOWERS. THE BEST RAIN POTENTIAL WILL BE OVER THE HIGHER TERRAIN OF JOSHUA TREE NATIONAL PARK WITH PERHAPS 1/4 INCH OF RAIN POSSIBLE WEDNESDAY EVENING. SNOW LEVELS WILL REMAIN ABOVE 5500 FEET SO NO SNOW PROBLEMS EXPECTED. THE CHANCE OF SHOWERS WILL SPREAD INTO SOUTH CENTRAL AZ...INCLUDING PHOENIX...LATER WEDNESDAY NIGHT INTO THURSDAY (CHRISTMAS MORNING). SNOW LEVELS WILL REMAIN HIGH...BUT FALLING TO AROUND 5500 FEET OVER THE MOUNTAINS OF SOUTHERN GILA COUNTY AND TONTO FOOTHILLS CHRISTMAS MORNING. PERHAPS AN INCH OF WET SNOW IS POSSIBLE NEAR 5500 FEET... HOWEVER THERE ARE NO POPULATED AREAS IN SOUTHERN GILA COUNTY AT THIS ELEVATION. THURSDAY NIGHT AND FRIDAY... A MUCH COLDER 3RD STORM IS FORECAST TO SWEEP INTO THE REGION THURSDAY NIGHT AND EARLY FRIDAY. THIS SYSTEM IS COLD HOWEVER THE BEST CHANCE OF PRECIP (RAIN AND SNOW) IS EXPECTED IN SOUTH CENTRAL AZ. SNOW LEVELS ARE EXPECTED TO FALL RAPIDLY AFTER MIDNIGHT THURSDAY...FALLING FROM 5500 FEET AT MIDNIGHT TO NEAR 3000 FEET BY SUNRISE FRIDAY MORNING. SINCE NEARLY ALL PRECIP WILL BE DIRECTED TOWARD SOUTH CENTRAL AZ (NOT SOUTHEAST CA NOR SOUTHWEST AZ)...THE FOCUS OF CONCERN IS POSSIBLE 2 TO 4 INCHES OF SNOW ABOVE 3500 FEET BY FRIDAY MORNING. THIS INCLUDES THE HIGHER TERRAIN BORDERING THE NORTH AND EAST PORTIONS OF THE GREATER PHOENIX AREA...AND ESPECIALLY SOUTHERN GILA COUNTY. AGAIN...HEAVY WET SNOW ABOVE 3500 FT FOR SOUTH CENTRAL AZ WILL BE OUR MAIN CONCERN FOR LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING...AND IF THE MATHEMATICAL MODELS CONTINUE WITH THIS TREND FOR FRIDAYS FORECAST...A WINTER STORM WATCH MAY HAVE TO BE ISSUED TOMORROW FOR FRIDAY. WE WILL KEEP A VIGIL ON THIS POTENTIAL PROBLEM. FRIDAY NIGHT AND SATURDAY... CLEAR AND COLD WEATHER IS EXPECTED. TEMPERATURES IN THE SOUTHEAST CA AGRICULTURAL VALLEYS AND DESERTS WILL APPROACH FREEZING SATURDAY MORNING. IN THE PHOENIX VALLEY...TEMPERATURES COULD DROP INTO THE LOW TO MID 30S. OUR CURRENT FORECAST TEMPERATURE FOR SKY HARBOR AIRPORT SATURDAY MORNING (THE WARMEST LOCATION IN THE PHOENIX VALLEY) IS 36 DEGREES F. ONE OR TWO DEGREES OF WARMING IS EXPECTED ON SUNDAY MORNING. SUNDAY AND AND MONDAY... WEAK HIGH PRESSURE WILL BUILD INTO THE AREA FOR MOSTLY CLEAR SKIES AND WARMER TEMPERATURES. && .AVIATION... MID TO HIGH LEVEL CLOUDS WILL CONTINUE TO THICKEN AND OVERSPREAD THE REGION THIS AFTERNOON AND EVENING...GENERALLY AOA 12 KFT...WITH ISOLD VIRGA-WIDELY SCATTERED LIGHT SHOWERS THROUGH 00Z. SCT-BKN DECKS LOWERING TO AROUND 6000 FT AGL OVER KIPL/KBLH...AND WITHIN 100NM W OF KPHX/KIWA AS EARLY AS 03Z TUESDAY. EXPECT SCATTERED SHOWERS ACROSS THE LOWER DESERT ELEVATIONS OVERNIGHT...MAINLY MARICOPA COUNTY EASTWARD...WITH PERIODS OF CIGS LOWERING TO 5000 FT AGL (AT TIMES IN HEAVIER SHOWERS) THROUGH AT LEAST 13Z TUE. FOR KBLH/KIPL...S-SWLY SFC WINDS INCREASING TO 12-15 KTS THIS AFTERNOON. MODERATE TO STRONG WESTERLY WINDS ARE ANTICIPATED TO DEVELOP OVER THE IMPERIAL VALLEY AFTER 02Z AS A COLD FRONT APPROACHES AND PASSES THROUGH THE AREA. EXPECT SUSTAINED SFC WINDS OF 15-20 KTS...WITH GUSTS OF 25-30 KTS...MAINLY OVER SE CA...BUT TO A LESSER DEGREE OVER THE LOWER COLORADO RIVER VALLEY AND SOUTHWEST ARIZONA. FOR KPHX/KIWA...S-SWLY SFC WINDS PICKING UP TO NEAR 10 KTS AFTER 02Z...INCREASING AND BECOMING GUSTY WITH COLD FRONTAL PASSAGE FROM 05Z TO 09Z. LLWS COULD POSE A PROBLEM DURING THIS TIME FRAME FOR APPROACH AT KPHX...AS SFC-2500 FT WINDS WILL BE SOUTHERLY 10-15 KTS ...AND FROM 2500-4500 FT THE WINDS WILL BE MORE WESTERLY 20-35 KTS. AFTER 11Z...SFC WINDS WILL BE WESTERLY...GENERALLY LESS THAN 15 KTS THROUGH 14Z TUE. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY...UNSETTLED CONDITIONS WILL CONTINUE WEDNESDAY INTO FRIDAY AS AT LEAST ONE MORE SYSTEM WITH PRECIPITATION POTENTIAL APPROACHES AND PASSES THROUGH SOUTHERN CALIFORNIA AND ARIZONA. MUCH DRIER CONDITIONS ARE EXPECTED OVER THE WEEKEND AS NORTHERLY FLOW USHERS IN DRY CONTINENTAL AIR. ARRIVAL OF DY AIR IS ANTICIPATED TO BEGIN DURING THE DAY FRIDAY OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA ACCOMPANIED BY BREEZY CONDITIONS. AT THIS TIME CRITICAL FIRE WEATHER THRESHOLDS ARE NOT EXPECTED. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...VASQUEZ AVIATION...MEYERS FIRE WEATHER....AJ
Hazardous weather outlook, Dec 22, 1:38 PM PST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 238 PM MST MON DEC 22 2008 AZZ024-231145- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 238 PM MST MON DEC 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UNSETTLED WEATHER IS EXPECTED THE ENTIRE WEEK AS A SERIES OF PACIFIC STORMS MOVE INTO THE REGION. A CHANCE OF SHOWERS IS EXPECTED TONIGHT AND AGAIN WEDNESDAY NIGHT AND CHRISTMAS DAY. SNOW LEVELS WILL REMAIN ABOVE 5500 FEET...SO THESE STORMS ARE NOT FORECAST TO BECOME HAZARDOUS AT THIS TIME. HOWEVER THE LAST AND COLDEST IN THE STORM SERIES WILL MOVE INTO THE AREA THURSDAY NIGHT THROUGH EARLY FRIDAY. SNOW LEVELS AFTER MIDNIGHT THURSDAY WILL FALL TO NEAR 3000 FEET BY SUNRISE FRIDAY. THIS STORM IS STILL SEVERAL DAYS OUT...HOWEVER THERE ARE INDICATIONS THAT BETWEEN 2 TO 4 INCHES OF WET SNOW IS POSSIBLE ABOVE 3500 FEET EARLY FRIDAY MORNING. MORNING TEMPERATURES SATURDAY MORNING. COULD FALL TO DANGEROUS LEVELS IN THE LOWER VALLEYS...PERHAPS INTO THE UPPER TEENS AND LOWER 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AZZ021>023-027-028-231145- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 238 PM MST MON DEC 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UNSETTLED WEATHER IS EXPECTED THE ENTIRE WEEK AS A SERIES OF PACIFIC STORMS MOVE INTO THE REGION. A CHANCE OF SHOWERS IS EXPECTED TONIGHT ...AND AGAIN WEDNESDAY NIGHT AND CHRISTMAS MORNING. SNOW LEVELS WILL REMAIN ABOVE 5500 FEET...SO THESE STORMS ARE NOT FORECAST TO BECOME HAZARDOUS AT THIS TIME. HOWEVER THE LAST AND COLDEST IN THE STORM SERIES WILL MOVE INTO THE AREA THURSDAY NIGHT THROUGH EARLY FRIDAY. SNOW LEVELS AFTER MIDNIGHT THURSDAY WILL FALL TO NEAR 3000 FEET BY SUNRISE FRIDAY. THIS STORM IS STILL SEVERAL DAYS OUT...HOWEVER THERE ARE INDICATIONS THAT BETWEEN 2 TO 3 INCHES OF WET SNOW IS POSSIBLE ABOVE 3500 FEET EARLY FRIDAY MORNING...ESPECIALLY OVER THE HIGHER TERRAIN BORDERING THE NORTH AND EAST PORTION OF THE GREATER PHOENIX AREA. ADDITIONALLY...MUCH COLDER TEMPERATURES ARE EXPECTED...WITH NEAR FREEZING TEMPERATURES SATURDAY MORNING ACROSS THE GREATER PHOENIX AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AZZ020-025-026-CAZ030>033-231145- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- SOUTHWEST DESERTS-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 238 PM MST MON DEC 22 2008 /138 PM PST MON DEC 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UNSETTLED WEATHER IS EXPECTED THE ENTIRE WEEK AS A SERIES OF PACIFIC STORMS MOVE INTO THE REGION. A SLIGHT CHANCE OF SHOWERS IS EXPECTED TONIGHT...WITH A BETTER CHANCE WEDNESDAY NIGHT INTO EARLY CHRISTMAS MORNING. SNOW LEVELS WILL REMAIN ABOVE 5500 FEET...SO THESE STORMS ARE NOT FORECAST TO BECOME HAZARDOUS AT THIS TIME. HOWEVER THE LAST AND COLDEST IN THE STORM SERIES WILL MOVE INTO THE AREA THURSDAY NIGHT THROUGH EARLY FRIDAY. ONLY A SLIGHT CHANCE OF RAIN IS EXPECTED AT THIS TIME. HOWEVER...NEAR FREEZING LOW TEMPERATURES WILL SETTLE INTO THE AREA SATURDAY AND SUNDAY MORNINGS...ESPECIALLY THE LOWER ELEVATIONS OF THE IMPERIAL AND COLORADO RIVER VALLEYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Dec 22, 2:06 PM PST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 306 PM MST MON DEC 22 2008 AZZ021>024-027-028-231215- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME...BUCKEYE... LAKE PLEASANT...MORRISTOWN...NEW RIVER...TONOPAH...WICKENBURG... CAREFREE...CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT... GLENDALE...MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE... GLOBE...MIAMI...SAN CARLOS...AND SUPERIOR...ALSO INCLUDING APACHE... BARTLETT...CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES... GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE 306 PM MST MON DEC 22 2008 ...UNSETTLED WEATHER EXPECTED THIS WEEK...CULMINATING WITH RAPIDLY LOWERING SNOW LEVELS EARLY FRIDAY MORNING...THEN CLEARING SKIES AND NEAR FREEZING MINIMUM TEMPERATURES SATURDAY MORNING... UNSETTLED WEATHER IS EXPECTED THE ENTIRE WEEK AS A SERIES OF PACIFIC STORMS MOVE INTO THE REGION. A CHANCE OF SHOWERS IS EXPECTED TONIGHT ...AND AGAIN WEDNESDAY NIGHT AND CHRISTMAS MORNING. SNOW LEVELS WILL REMAIN ABOVE 5500 FEET...SO THESE STORMS ARE NOT FORECAST TO BECOME HAZARDOUS AT THIS TIME. HOWEVER THE LAST AND COLDEST IN THE STORM SERIES WILL MOVE INTO THE AREA THURSDAY NIGHT THROUGH EARLY FRIDAY. SNOW LEVELS AFTER MIDNIGHT THURSDAY WILL FALL TO NEAR 3000 FEET BY SUNRISE FRIDAY. THIS STORM IS STILL SEVERAL DAYS OUT...HOWEVER THERE ARE INDICATIONS THAT BETWEEN 2 TO 4 INCHES OF WET SNOW IS POSSIBLE ABOVE 3500 FEET EARLY FRIDAY MORNING...ESPECIALLY THE HIGHER TERRAIN BORDERING THE NORTH AND EAST PORTIONS OF THE GREATER PHOENIX AREA...AND ACROSS MUCH OF SOUTHERN GILA COUNTY. ADDITIONALLY...CLEARING SKIES AND MUCH COLDER MINIMUM TEMPERATURES ARE EXPECTED SATURDAY AND SUNDAY MORNINGS. IN THE GREATER PHOENIX AREA...FORECAST LOW TEMPERATURES WILL APPROACH THE FREEZING MARK. FOR SKY HARBOR AIRPORT...NORMALLY THE WARMEST LOCATION IN THE PHOENIX VALLEY...FORECAST LOW TEMPERATURES FOR SATURDAY AND SUNDAY MORNINGS ARE 36 DEGREES AND 37 DEGREES RESPECTIVELY. LOW TEMPERATURES OVER THE LOWER ELEVATIONS OF SOUTHERN GILA COUNTY SATURDAY AND SUNDAY MORNINGS COULD FALL INTO THE UPPER TEENS AND LOWER 20S. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX AZZ020-025-026-CAZ030>033-231215- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- SOUTHWEST DESERTS-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS... SAN LUIS...SOMERTON...YUMA...DATELAND...TACNA...WELLTON... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 306 PM MST MON DEC 22 2008 /206 PM PST MON DEC 22 2008/ ...MUCH COLDER TEMPERATURES WITH FREEZING WEATHER EXPECTED SATURDAY AND SUNDAY MORNINGS... UNSETTLED WEATHER IS EXPECTED THE ENTIRE WEEK AS A SERIES OF PACIFIC STORMS MOVE INTO THE REGION. A SLIGHT CHANCE OF SHOWERS IS EXPECTED TONIGHT...WITH A BETTER CHANCE WEDNESDAY NIGHT INTO EARLY CHRISTMAS MORNING. SNOW LEVELS WILL REMAIN ABOVE 5500 FEET...SO THESE STORMS ARE NOT FORECAST TO BECOME HAZARDOUS AT THIS TIME. HOWEVER...THE LAST AND COLDEST IN THE STORM SERIES WILL MOVE INTO THE AREA THURSDAY NIGHT THROUGH EARLY FRIDAY. ONLY A SLIGHT CHANCE OF SHOWERS IS EXPECTED AT THIS TIME...HOWEVER...A MUCH COLDER AND DRIER AIRMASS WILL RESULT IN NEAR FREEZING LOW TEMPERATURES SATURDAY AND SUNDAY MORNINGS...ESPECIALLY THE LOWER ELEVATIONS OF THE IMPERIAL AND COLORADO RIVER VALLEYS. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.